Aa
A
A
A
Close
Weight Loss Alternatives Community
7.22k Members
Avatar universal

Torn up inside due to weight gain

I'm all torn up inside about this serious weight gain I have experienced. I look at the pile of pants i have that i can't wear anymore and cry. I'm currently being treated for migraines, and am on a ton of meds (Topomax, Inderal, Alesse, Flexerile, Tramadol,) When the doctor put me on Inderal I gained aprox. 35 pounds in 2 weeks. I feel fat all the time, and can't seem to lose anything, i feel as if people stare at me when i go out in public, basically flat out depressed and don't know how to drop some of this weight, i went to my dr. and he told me to go exercise my butt off, although i have exercise induced asthma and its hard to get a good work out without feeling as if i'm gonna die. I'm 20 yrs old and weigh 220 pounds. I walk a lot every day, given up sugar, pop junk food fatty foods, and keep gaining the weight. Anyone got any ideas of what I can do??
17 Responses
Avatar universal
It sounds like you did not have a weight problem before you started taking all these meds. It's ovbious what caused it because you only gained weight after taking it.  I'm not familiar with every drug you are taking but it may be that you are taking serotonin medications which when taken by themselves almost always make you gain weight.  Ask your doctor change your Meds or to add a norepinephrine - releasing agent to your meds.  I had a freind who gained 50 lbs on Paxil. She went to a different doctor and Once the meds were worked out - i'M NOT positive but I think her doctor took her off paxil and put her on another similar med but also added a weight loss drug like bontril or phentermine (I don't remember which) Anyway after that her weight came off the same way it went on.  If you did not have a weight problem before the meds it shoulf be the same for you.  If your doctor won't work with you get another doctor.  You don't want to wait until you have put on 50lbs.
Avatar universal
I don't know in what order you started taking all the meds, but have you tried topomax by itself? If it will treat your migraines sufficiently by itself, it is known to cause weight loss as a side effect.
Avatar universal
I think you should talk to your doctor and try to let go of all that meds and look into colon cleansing because your body may have toxins go to drnatura.com
Avatar universal
sorry about the migraines but I believe there is another solution, one that a medical doctor won't tell you about.  Try a very chiropractor.  Look them up in a phone book, search out one who also takes care of children.  They will take a scan and an x-ray.  The problem is that too many people don't believe that our nervous system really controls everything.  Your back  could be really messed up causing the migraines.  I will swear by my chiropractor.  He told me to give him 3 months and all my symptoms would diminish or completely be gone and he was absolutely right.  The easiest thing for a doctor to do in perscribe a pill that will work but the side effects are horrible.  We need to find the root of the problem with the migraines.  Please give it a serious try.  It can't hurt.  Especially for what your paying for meds.
Avatar universal
For the person who had asked if i had tried only topomax by its self. The answer to that is yes, my dr. has come to the conclusion that my hormones are unbalanced, and thats why i'm on the bc. I would have the migraine the week before my period and the week during into the week after. basically 3 weeks out of the month. I've tried chaning my meds, and even droping them, but they only get worse. The last migraine i had was back in April, since i've started all these meds. and the last migraine i had was horrible, was in the er 5 days out of the week for shots for a little relief which didn't help anyway. I went to my gyno yesterday and asked her about the weight gain, shes put me on HCTZ to help reduce water. Shes running blood tests to see if the thryoid is working right or now, and other tests to test levels of whatever they test. This is the first month I've had a period since all these meds, and i'm cramping so bad she gave me IB profin 800 which doesn't kill the pain either. I guess i could live with the cramps instead of a migraine for 3 weeks.
Avatar universal
I know that I already posted on here but please guys try a chiropractor as well.  They are not frauds.  we need to find what is causing the problems.  I love to research so do some research on the web about chiropractors!  Please give it a try.  I do believe that we need both fields of medicine.
Have an Answer?
Top Healthy Living Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
14 super-healthy foods that are worth the hype
Small changes make a big impact with these easy ways to cut hundreds of calories a day.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Tips and moves to ease backaches
Here are 12 simple – and fun! – ways to boost your brainpower.